Alert archive / Kansas / Tornado Warnings in 2009

Tornado Warning 33, NWS Wichita, KS

June 14, 2009Sumner County, Kansas

NWS Wichita, KS issued this tornado warning at Jun 14, 2009, 11:32 PM CDT for Sumner County, Kansas. It was in force for 43 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2009, 11:32 PM CDT (04:32 UTC)
Expired
Jun 15, 2009, 12:15 AM CDT
In force
43 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon

County Sumner County, KS

The radar

The Wichita radar (KICT), 58 km from the middle of the area, began a volume at 04:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 11:48 PM CDTTSTM WND GST 607 Nw Caldwell, KS
Jun 14, 11:48 PM CDTHAIL 0.757 Nw Caldwell, KSVERY HEAVY RAIN.
Jun 15, 12:07 AM CDTHAIL 1Caldwell, KS
Jun 15, 12:14 AM CDTHAIL 14 Ene Caldwell, KS
Jun 15, 12:21 AM CDTHAIL 0.54 W South Haven, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 14, 10:54 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 4.5 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2009-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1209 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2009-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1209 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
1282 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KICT 150432
TORICT
KSC191-150515-
/O.NEW.KICT.TO.W.0033.090615T0432Z-090615T0515Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1132 PM CDT SUN JUN 14 2009

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 1215 AM CDT.

* AT 1132 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
  DANGEROUS STORM WAS LOCATED 10 MILES NORTHWEST OF CALDWELL...OR 15
  MILES EAST OF ANTHONY...MOVING EAST AT 15 MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  CALDWELL...HUNNEWELL...SOUTH HAVEN...PERTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. MOVE INTO YOUR TORNADO SHELTER NOW IF NO
UNDERGROUND SHELTER IS AVAILABLE...MOVE INTO AN INTERIOR ROOM ON THE 
LOWEST FLOOR OF A STURDY STRUCTURE. DAMAGING HAIL UP TO GOLF BALLS 
AND DAMAGING WINDS OF 70 MPH ARE ALSO POSSIBLE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY MORNING FOR
SOUTHEASTERN KANSAS.

&&

LAT...LON 3726 9738 3700 9741 3701 9780 3719 9779
TIME...MOT...LOC 0432Z 269DEG 15KT 3713 9776

$$

JAKUB
3 follow-up statements
000 
WWUS53 KICT 150448
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1148 PM CDT SUN JUN 14 2009

KSC191-150515-
/O.CON.KICT.TO.W.0033.000000T0000Z-090615T0515Z/
SUMNER KS-
1148 PM CDT SUN JUN 14 2009

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHWESTERN SUMNER COUNTY
UNTIL 1215 AM CDT...

AT 1146 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
DANGEROUS STORM WAS LOCATED 9 MILES NORTHWEST OF CALDWELL...OR 17
MILES EAST OF ANTHONY...MOVING EAST AT 15 MPH.

THE DANGEROUS STORM WILL BE...
  6 MILES NORTH OF CALDWELL BY 1215 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF 
BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS UP TO 70 MPH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY MORNING FOR
SOUTHEASTERN KANSAS.

&&

LAT...LON 3726 9738 3700 9741 3701 9780 3719 9779
TIME...MOT...LOC 0447Z 271DEG 11KT 3712 9772

$$

JAKUB
000 
WWUS53 KICT 150503
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1203 AM CDT MON JUN 15 2009

KSC191-150515-
/O.CON.KICT.TO.W.0033.000000T0000Z-090615T0515Z/
SUMNER KS-
1203 AM CDT MON JUN 15 2009

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHERN SUMNER COUNTY
UNTIL 1215 AM CDT...

AT 1202 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A TORNADO.  THIS DANGEROUS STORM WAS LOCATED NEAR CALDWELL...OR
19 MILES SOUTHWEST OF WELLINGTON...MOVING EAST AT 20 MPH.

THIS DANGEROUS STORM WILL AFFECT MAINLY RURAL AREAS OF SOUTHERN
SUMNER COUNTY...INCLUDING CALDWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY
ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU
ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE
LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO
NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF 
BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS UP TO 70 MPH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY MORNING FOR
SOUTHEASTERN KANSAS.

&&

LAT...LON 3718 9771 3726 9738 3700 9741 3701 9769
TIME...MOT...LOC 0503Z 274DEG 17KT 3705 9760

$$

JAKUB
000 
WWUS53 KICT 150515
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1215 AM CDT MON JUN 15 2009

KSC191-150523-
/O.EXP.KICT.TO.W.0033.000000T0000Z-090615T0515Z/
SUMNER KS-
1215 AM CDT MON JUN 15 2009

...THE TORNADO WARNING FOR SOUTHERN SUMNER COUNTY WILL EXPIRE AT 1215
AM CDT...

AT 1212 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.

LARGE HAIL UP TO THE SIZE OF QUARTERS AND 60 MPH WINDS ARE STILL 
POSSIBLE WITH STORM. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT MONDAY MORNING FOR
SOUTHEASTERN KANSAS.

LAT...LON 3718 9771 3726 9738 3700 9741 3701 9769
TIME...MOT...LOC 0513Z 274DEG 17KT 3705 9754

$$

JAKUB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this tornado warning went out at Jun 14, 6:41 PM CDT, 4 hours 51 minutes earlier.

Area forecast discussion, Jun 14, 6:41 PM CDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
641 PM CDT SUN JUN 14 2009

.AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
ONE AREA OF SHOWERS ACROSS S-CNTRL/SERN KS SHOULD CONTINUE TO
TRANSLATE EWD ACROSS SERN KS EARLY THIS EVE IN REGION OF
ISENTROPIC LIFT. MORE WIDESPREAD STRONGER CONVECTION EXPECTED TO
INITIATE LATER THIS EVE IN NW/N-CNTRL KS WHEN LOW-LEVEL JET
DEVELOPS FOCUSING MOISTURE TRANSPORT...ISENTROPIC LIFT AND 850
CONVERGENCE. AN MCS CLUSTER OR TWO SEEMS PROBABLE TO DEVELOP AND
AFFECT CNTRL/SERN KS LATER TONIGHT AROUND THE EDGE OF THE WARMER
MID-LEVEL PLUME OF AIR. WILL INCLUDE A BEST GUESS TEMPO TS GROUP
AT RSL/SLN/CNU SITES WITH CB GROUPS ELSEWHERE WHERE COVERAGE
ANTICIPATED TO BE LESS. SHOULD BE A BREAK IN CONVECTION DURING
MUCH OF DAY MONDAY ONCE ISENTROPIC LIFT WANES IN AM HOURS.

JMC

&&

.PREV DISCUSSION... /ISSUED 237 PM CDT SUN JUN 14 2009/

DISCUSSION...
UPPER LEVEL DATA SHOWS A CONTINUED NEGATIVE HEIGHT ANOMALY OVER THE
WESTERN STATES...WITH A DOWNSTREAM RIDGE OVER THE CENTRAL UNITED
STATES.  THIS PATTERN REMAINS OVER THE FORECAST AREA FOR THE
FORESEEABLE FUTURE.

THUNDERSTORM CHANCES FOR THE NEXT 7 DAYS:
MAIN ISSUE - CONVECTION AND SUBSEQUENT WEATHER IMPACTS /SEVERE AND
FLOODING/.  PREDICTABILITY REMAINS VERY LOW.

SEVERAL SURFACE BOUNDARIES FOUND ACROSS THE REGION VIA THE 18Z
SURFACE ANALYSIS.  GIVEN THAT...IT REMAINS VERY DIFFICULT TO
PINPOINT CONVECTIVE DEVELOPMENT TONIGHT OR FOR ANY TIME PERIOD FOR
THE NEXT 7 DAYS.

ONGOING CONVECTION FESTERING OVER WESTERN OKLAHOMA AND THE TEXAS
PANHANDLE SEEMS TO BE ALONG THE MAIN WARM FRONT ADVANCING NORTHWARD
THAT EXTENDS FROM KGAG-KMLC.  A SECOND BOUNDARY...SEEMINGLY FROM AN
OUTFLOW...IS ADVANCING SOUTH AND EXTENDS FROM K3K-KEWK-KCNU.

CLOUDS ACROSS THE REGION HAVE BEEN REALLY HAMPERING THE
INSTABILITY.  A LARGE CAP REMAINS IN PLACE AND GIVEN THE LACK
OVERALL HEATING...THE LIKELIHOOD OF THIS BEING BROKEN IS SMALL.
THEREFORE...THINK THE BULK OF CONVECTION WILL BE OVERNIGHT FROM
FORCED ASCENT VIA MOISTURE TRANSPORT WITH THE LOW LEVEL JET.

OVER THE REMAINDER OF THE WEEK...THE QUASI-STATIONARY SURFACE FRONT
REMAINS OVER THE AREA.  GIVEN THAT AND THE OUTFLOW BOUNDARIES AS
WELL AS THE FLOW PATTERN...THE MOST PREDICTABLE PART OF THIS PATTERN
REMAINS THE LIKELIHOOD OF NOCTURNAL CONVECTION.  FROM THAT...JUST DO
NOT SEE HOW WE CAN CONFIDENTLY PREDICT ANYTHING MORE THAN THIS RIGHT
NOW.

FINALLY...THE PROBLEM OF FLOODING.  THESE SYSTEMS HAVE ALL BEEN
FORWARD PROPAGATING SYSTEMS AND GIVEN THE CORFIDI VECTORS...BELIEVE
THIS WILL REMAIN SO.  THEREFORE...GIVEN LOW PREDICTABILITY AND THE
FACT THAT THESE WILL BE PROGRESSIVE SYSTEMS...FLOOD WATCH...THOUGH
DESIRABLE THINKING THAT RAINFALL WILL BE HEAVY AND PLENTIFUL...VERY
HARD TO FAVOR ONE AREA OVER ANOTHER UNTIL THE 3-6 HOUR TIMEFRAME.

INCREASING HEAT DURING THE MIDDLE OF THE WEEK:
MAIN ISSUE - HEAT.  PREDICTABILITY IS HIGH.

RELATIVE MEASURE OF PREDICTABILITY /ROMP/ SHOWING A HIGH IN
PREDICTABILITY WITH THE 500 MB HIGH OVER SOUTHEAST TEXAS LEADING UP
TO THURSDAY AND SUBSEQUENT RIDGE EXTENDING NORTH FROM THIS FEATURE
INTO THE CENTRAL PLAINS.  THIS TRANSLATES TO A HIGH CONFIDENCE
FORECAST IN HEAT FOR THE TUESDAY THROUGH THURSDAY TIME PERIOD.
PREDICTABILITY IS 80 PERCENT OR BETTER WITH LIKELIHOOD OF VERIFYING
BETTER THAN 65 PERCENT.

SREF ENSEMBLES SHOW HIGHS 95 TO 100 ACROSS MUCH OF THE FORECAST AREA
WEDNESDAY AND ESPECIALLY THURSDAY.  THIS WILL PUSH HEAT INDICES TO
RANGE FROM 105 TO 115 ACROSS SOUTH-CENTRAL KANSAS THURSDAY.  THIS
WILL LIKELY BE THE FIRST HEAT ADVISORY OF THE YEAR.

KRC

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    68  94  71  94 /  70  30  50  30
HUTCHINSON      65  91  68  93 /  70  30  50  30
NEWTON          65  89  69  90 /  70  30  50  30
ELDORADO        63  91  69  91 /  70  30  50  30
WINFIELD-KWLD   67  93  73  94 /  70  20  50  30
RUSSELL         63  86  66  88 /  70  30  50  30
GREAT BEND      63  87  66  88 /  70  20  50  30
SALINA          65  87  69  91 /  70  50  50  30
MCPHERSON       67  89  69  91 /  70  40  50  30
COFFEYVILLE     68  89  72  91 /  70  30  50  30
CHANUTE         65  88  72  91 /  70  40  50  30
IOLA            63  86  71  88 /  70  50  50  30
PARSONS-KPPF    67  90  73  92 /  70  30  50  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 14, 10:29 PM CDT, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1029 PM CDT SUN JUN 14 2009

KSZ032-033-047>053-067>072-082-083-091>096-098>100-160330-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1029 PM CDT SUN JUN 14 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE
REGION TONIGHT. LARGE HAIL UP TO GOLF BALL SIZE AND DAMAGING WINDS
WILL BE THE PRIMARY THREATS. LOCALLY HEAVY RAIN AND FLOODING IS
POSSIBLE AS WELL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE FRONT WILL REMAIN IN THE AREA THROUGH TUESDAY. STRONG TO
SEVERE THUNDERSTORMS ARE EXPECTED IN THE VICINITY OF THE
FRONT...ESPECIALLY AT NIGHT. LOCALLY HEAVY RAIN IS ALSO LIKELY
WHICH COULD CAUSE OR AGGRAVATE ANY ONGOING FLOODING. THE BEST
CHANCE FOR STORMS WILL BE MAINLY LATE EVENING AND OVERNIGHT.

HEAT INDICES WILL CLIMB INTO THE TRIPLE DIGITS OVER PARTS OF SOUTH
CENTRAL AND SOUTHEAST KANSAS EACH AFTERNOON FROM TUESDAY THROUGH
THURSDAY...RANGING FROM 105 TO 115 DEGREES.

.SPOTTER INFORMATION STATEMENT...

A FEW STORM SPOTTERS MAY BE NEEDED OVERNIGHT ACROSS
CENTRAL...SOUTH CENTRAL...AND SOUTHEASTERN KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

JMC

In the hours before

Local storm report, Jun 14, 10:15 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1015 PM CDT SUN JUN 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 PM     HAIL             ESE ZENDA               37.44N 98.28W
06/14/2009  E1.00 INCH       KINGMAN            KS   TRAINED SPOTTER

            MOSTLY HEAVY RAIN WITH SOME HAIL. WIND 45-50 MPH.

&&

LFW
Local storm report, Jun 14, 10:49 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1049 PM CDT SUN JUN 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     HAIL             ZENDA                   37.44N 98.28W
06/14/2009  E0.88 INCH       KINGMAN            KS   TRAINED SPOTTER

            RAINFALL 1.60 INCHES.

&&

LFW
Local storm report, Jun 14, 10:57 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1057 PM CDT SUN JUN 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     TSTM WND DMG     3 NW ANTHONY            37.18N 98.07W
06/14/2009                   HARPER             KS   LAW ENFORCEMENT

            CAMPER TURN OVER BY HIGH WINDS BY LAKE JUST NORTHWEST OF
            ANTHONY.

&&

LFW
Local storm report, Jun 14, 10:59 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1059 PM CDT SUN JUN 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     TSTM WND GST     4 W ANTHONY             37.15N 98.10W
06/14/2009  E70 MPH          HARPER             KS   LAW ENFORCEMENT

&&

LFW
Local storm report, Jun 14, 11:05 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1105 PM CDT SUN JUN 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1104 PM     TSTM WND GST     W ANTHONY               37.15N 98.03W
06/14/2009  E65 MPH          HARPER             KS   TRAINED SPOTTER

            HEAVY RAIN NO HAIL AT THIS TIME.

&&

LFW
Local storm report, Jun 14, 11:24 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1124 PM CDT SUN JUN 14 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     HAIL             6 ENE BLUFF CITY        37.11N 97.76W
06/14/2009  E1.25 INCH       SUMNER             KS   TRAINED SPOTTER

&&

LFW

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 10:09 PM CDTSevere Thunderstorm WarningICTKingman15 min
Jun 14, 10:15 PM CDTSevere Thunderstorm WarningICTHarper60 min
Jun 14, 10:38 PM CDTTornado WarningICTHarper50 min
Jun 14, 11:17 PM CDTSevere Thunderstorm WarningICTSumner58 min
Jun 15, 12:16 AM CDTSevere Thunderstorm WarningICTSumner44 min
Jun 15, 12:58 AM CDTSevere Thunderstorm WarningICTCowley, Sumner62 min
Jun 15, 1:32 AM CDTSevere Thunderstorm WarningICTEllsworth, McPherson, Rice, Saline58 min
Jun 15, 1:35 AM CDTTornado WarningICTCowley40 min
Jun 15, 1:50 AM CDTTornado WarningICTMcPherson, Saline55 min
Jun 15, 2:17 AM CDTTornado WarningICTChautauqua, Cowley24 min
Jun 15, 2:21 AM CDTFlash Flood WarningICTSumner6 hr
Jun 15, 2:35 AM CDTSevere Thunderstorm WarningICTMcPherson18 min
Jun 15, 3:51 PM CDTFlash Flood WatchICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more15 hr
Jun 15, 5:34 PM CDTSevere Thunderstorm WarningICTButler, Sedgwick56 min
Jun 15, 5:56 PM CDTSevere Thunderstorm WarningICTChase, Marion64 min
Jun 15, 6:03 PM CDTSevere Thunderstorm WarningICTButler, Greenwood42 min
Jun 15, 6:17 PM CDTSevere Thunderstorm WarningICTLincoln28 min
Jun 15, 6:25 PM CDTTornado WarningICTChase, Marion65 min
Jun 15, 6:28 PM CDTSevere Thunderstorm WarningICTChase, Marion62 min
Jun 15, 6:30 PM CDTTornado WarningICTButler45 min
Jun 15, 6:40 PM CDTSevere Thunderstorm WarningICTButler, Chase, Greenwood31 min
Jun 15, 6:43 PM CDTSevere Thunderstorm WarningICTLincoln16 min
Jun 15, 6:55 PM CDTTornado WarningICTButler50 min

Nearby

Tornado Warnings in Kansas, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.